I started taking 37.5mg of effexor tablet (not the XR) 2x a day. Since then I have slowly gained about 15 lbs. I work out regularly, eat a mostly healthy diet, get plenty of sleep. I have tried being more strick with both diet and exercise with no success in loosing any weight. It seems like I'm holding at a steady weight for the last month/month and a half. But I really want to get the extra weight off. I am very busy so going to the gym for several hours everyday is just not an option. Is there anything else I can try to get this weight off and prevent the gain of more? Note: I have been on different antidepressants and this one works best. It's not an option to switch to a different one.
Maybe you could call your doctor and ask if this is normal. Another suggestion would be to get your thyroid checked. I was very depressed, lethargic and I gained a lot of weight and couldn't figure out why. The doc kept trying different anti-depressant meds, but I was still depressed and lethargic. Finally, I asked to get my thyroid checked and low and behold, I have hypothyroidism.
The weight gain stopped and I actually lost weight once the thyroid was stabilized with new med.
It's definitely run of the mill depression. For me weight loss is one of my depression symptoms. The medication is doing it's job in that department. I'm pretty sure it's the medication causing the weight gain. It is a common side effect of anti depressants. I have been on other ones that do the same thing and know plenty of people who experience this too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.